MAUDE Adverse Event Report: ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034MM (TI-6AL-ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034MM (TI-6AL-ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71002-034
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The trestle luxe plate was found to be properly manufactured and released in accordance with the device master record.Visual examination of the returned 2-level plate found that the middle blocking slide had become completely detached from the implant.Witness marks along both the anterior and posterior sides of the plate are present and reveal the location of the instrument to plate during contouring/bending.The plate contains a witness mark on the posterior side directly behind the location of the detached blocking slide and witness marks at both graft windows on the anterior side.The combination of these witness marks confirms the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.
 
Event or Problem Description
During the case, a trestle luxe 2-level plate was rendered useless as the middle "locking bar" fell out as the surgeon attempted to bend the plate.There were no patient complications.A second 34mm plate was selected, bent appropriately and implanted.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034MM (TI-6AL-ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6370041
Report Number2027467-2017-00003
Device Sequence Number675938
Product Code KWQ
UDI-Device Identifier00844856067011
UDI-Public00844856067011
Combination Product (Y/N)N
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number71002-034
Device Catalogue Number71002-034
Device Lot Number705287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;